MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Model Number 37601
Medical Device Problem Codes Failure to Deliver Energy (1211); Inappropriate/Inadequate Shock/Stimulation (1574); Battery Problem (2885); Data Problem (3196)
Health Effect - Clinical Code Electric Shock (2554)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that about 6 months ago the patient's therapy settings "all the sudden went to 10 by itself" and the patient felt shocks in their head.The patient also mentioned that they were seeing the eri screen on their patient programmer.The patient's relevant medical history included that they have essential tremor that they state  kind of progressed to early stage parkinson's.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from the consumer reported they were sure the ins was running out of battery, and they asked how to check the ins battery status.The patient programmer indicated that therapy was off and the ins battery was at eri with voltage of 2.58.The patient stated that they already notified their hcp that their ins had reached eri, but their surgeon told the patient that due to "other medical reasons" they could not replace the ins until december or january.The patient was concerned that the ins would reach eos before that time.The patient mentioned that they cannot function when therapy is turned off, noting that they can't eat or shower because their tremors are extreme.The patient mentioned that they already turn therapy off before they go to sleep, and they asked what else they could do to extend the ins battery life.The patient was advised to discuss this with their hcp.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR ESSENTI
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key19615868
Report Number3004209178-2024-13607
Device Sequence Number20337975
Product Code PJS
UDI-Device Identifier00643169529786
UDI-Public00643169529786
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2018
Device Model Number37601
Device Catalogue Number37601
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date08/26/2024
Date Device Manufactured12/03/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale